Guest

White female boxer with bloody diarrhea what could it be?

My 2yr old boxer has had diarrhea for a while and has bright red blood in it, but she is happy, plays around a lot like there's nothing wrong. We went to the vet this morning and put her on antibiotics, she weighs 27.6kg. We are going back to the vet next week. can anyone tell me what is going on with her?
Nathalie


Asked by Member 937680 on Jan 11th 2010 in Illness & Disease
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Boogie

Did they check for worms? This happened with my boxer and he had whip worms (I think that was the one) He was also vomiting with some blood in it.


Boogie answered on 1/11/10. Helpful? Yes/Helpful: No 0 Report this answer


Jack

If she's happy and playing, it could very well be something like parasites (worms) or a bacterial infection. Did the vet check her stool for these things? If not, take a sample with you when you go back to make sure. If she were to have worms, the antibiotics won't actually help that, but a fecal sample should show them, so definitely ask for that if you've not already ruled that out.

As for the blood itself, it can be caused by a number of things, including just the diarrhea itself. When the colon gets irritated enough from diarrhea, the irritation can cause bleeding near the rectum and that shows up as bright red blood when the dog defecates. What you'd see in this case is a few droplets (not a lot) of bright red blood that sits on top of the feces, not mixed in with it. That would indicate more internalized bleeding.

Things like parvo and distemper can cause diarrhea with bloody streaks, but I'm assuming your vet ruled these out, plus she's prob vaccinated and she's happy.


Jack answered on 1/11/10. Helpful? Yes/Helpful: No 0 Report this answer


Guest

Probably worms, hookworms most likely, or could be whip worms, they are rarer. Get meds from the vet, neither of these worms ids killed by Panacur, you need special meds.


Member 901737 answered on 1/12/10. Helpful? Yes/Helpful: No 0 Report this answer


Jax (earned her wings 5/30/12)

It could be several things. I have a dog who was allergic to her food. She kept vomiting and having diarrhea. Her bowels became irritated therefore causing some blood to be seen. Generally antibiotics are given to try to lower the amount of certain bacteria that may have over grown in her intestines which causes diarrhea and inflammation. You should notice a difference in a few days. If not, then take her back to the vet. This may be a one time thing or it could reoccur on a regular basis. Good Luck!


Jax (earned her wings 5/30/12) answered on 1/12/10. Helpful? Yes/Helpful: No 0 Report this answer


Dieta

It also could be from feeding a sensitive dog a dogfood with too many fillers. Such as corn.
Sometime oats and flax seeds can irritate the intestines producing bloody stools.
Try a grain free food. I think Wellness carries those, look online at their site first to see the line they carry with no grains then do the store finder. good luck


Dieta answered on 1/12/10. Helpful? Yes/Helpful: No 0 Report this answer